Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 98, NWS Jacksonville, FL

June 14, 2000Wayne County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 14, 2000, 4:10 PM EDT for Wayne County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2000, 4:10 PM EDT (20:10 UTC)
Expired
Jun 14, 2000, 4:45 PM EDT
In force
35 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, GA

The radar

The Jacksonville radar (KJAX), 114 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:30 PM EDTThunderstorm WindJesup, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1118 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 142011
SVRJAX
GAC305-142045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN WAYNE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 445 PM EDT

* AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF BROADHURST...OR ABOUT 8
  MILES SOUTHWEST OF GARDI...MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROADHURST BY 415 PM EDT...
  GARDI BY 435 PM EDT...
  DOCTORTOWN AND JESUP BY 445 PM EDT...

INTENSE LIGHTNING AND HEAVY RAIN IS OCCURRING WITH THIS STORM.
IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. 
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND 
DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO 
UNPLUG UNN6ECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM 
APPROACHES.

LAT...LON 3141 8201 3136 8180 3161 8169 3168 8194

$$

SHASHY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:41 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jun 14, 2:41 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT WED JUN 14 2000

SEA BREEZE TO MOVE THROUGH SHORTLY AS WINDS AT THE AIRPORT HAVE GONE
VARIABLE AND VISIBLE DEPICTS CLOUD LINE WELL. CONVECTION HAS BEEN
SLOWER TO DEVELOP THIS AFTERNOON THAN YESTERDAY...BUT EXPECT
COVERAGE TO INCREASE SOON. SURFACE HIGH STILL SITUATED IN THE
ATLANTIC WITH RIDGE EXTENDING THROUGH NORTH CENTRAL FLORIDA AND OUT
INTO THE NORTHERN GULF.

DIFFICULT TO SAY HOW MUCH IF ANY DRYING TAKES PLACE FOR THU AND FRI
AS AVN KEEPS DEEP LAYER MOISTURE IN PLACE THROUGH THE PERIOD AND ETA
DRIES OUT THE MID AND UPPER LEVELS SIGNIFICANTLY. BELIEVE THAT WITH
CONVECTION STARTING LATER TODAY THAT SOME DRYING IS TAKING PLACE BUT
NOT TO THE EXTENT OF THE ETA. WITH NO LARGE SCALE FORCING
FEATURES...THE SEABREEZE INTERACTIONS WILL BE THE MAIN FOCUS FOR
ACTIVITY THU. WITH GRADIENT WINDS STARTING A LITTLE MORE
SOUTHERLY...SEA BREEZE WILL KICK IN EARLIER AND MAIN FOCUS OF
ACTIVITY WILL BE FURTHER INLAND. WITH MODEL DIFFERENCES AND TODAYS
WX IN MIND...WILL STICK WITH PERSISTENCE AND KEEP POPS IN THE 30% TO
40% RANGE.

NGM BRINGS IN MID AND HIGH LEVEL CLOUDS FOR FRI BUT WILL KEEP PARTLY
CLOUDY IN THE FORECAST FOR NOW. WILL STICK CLOSE TO CLIMO FOR POPS
FRI AS RIDGE REMAINS IN PLACE AND SEA BREEZE INTERACTIONS ARE THE
MAIN PLAYERS.

MARINE...NO HIGHLIGHTS DUE TO LOCATION OF HIGH PRESSURE RIDGE.

AMG 70/92/70/90 3323
SSI 75/87/74/86 2222
JAX 72/93/71/92 2323
GNV 70/92/70/92 3423 23

.JAX...
.GA...NONE.
.FL...NONE.

In the hours before

Special weather statement, Jun 14, 11:45 AM EDT, 4 hours 25 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-142300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1145 AM EDT WED JUN 14 2000

WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
AGAIN THIS AFTERNOON...MAINLY ALONG THE EAST AND WEST COAST
SEABREEZES. THE MOST CONCENTRATED ACTIVITY WILL FORM AS THE
SEABREEZES COLLIDE NEAR AND JUST EAST OF THE I-75 CORRIDOR BY MID TO
LATE AFTERNOON. MOVEMENT OF THE STORMS WILL BE TO THE NORTHEAST AT 5
MPH. DUE TO THE SLOW MOVEMENT OF THESE STORMS...LOCALLY HEAVY RAINFALL
IS POSSIBLE. STORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND GUSTY
WINDS.

MOST STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
CRITERIA...AND STORM SPOTTER ACTIVATION IS NOT ANTICIPATED THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:39 PM EDTSevere Thunderstorm WarningJAXBrantley36 min
Jun 14, 5:45 PM EDTSevere Thunderstorm WarningJAXCharlton, Ware45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.